Heart Disease Expert Forum
Once your body is out of balance, can it be reversed or is it for life?...
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Once your body is out of balance, can it be reversed or is it for life?

I really need some explanation here on this.

I'm a 20yo male, and it has been 2 years now since I got troubles with stress. Had panic attacks, last week I had about 2 days where my heart skipped a beat 12 times in a minute, and it lasted 10 minutes. At night this freaks me..

I had several heart tests back in 1999, and they all showed no signs of problems. For a 20yo I guess this is normal, but those things just don't go away.

For years I have done running as a sport, even today I practice go-karting which is also hard. During sports I never get any skipped beats or so, but as the doctors said, my nerves are out of balance. When I start running, my heart doesn't start beating faster immediately, but a short while after. When I get up from sitting, the same, and then it pounds slow but very heart. Sometimes I feel like fainting or my chest has a big pressure and I feel like I can't breathe very well..
When I like in class must answer a question, my heart starts beating like crazy and during the day I feel my heart beating a lot..

I don't know how I must stop this?? I don't smoke, I don't drink, I don't use tea or coffee or eat chocolate, still I feel very nervous several times a day..
In bed I can't lay still, I sometimes shake.
Where did it come from?? Before all this I never had such a problems, my heart went well, I wasn't nervous, I didn't feel it beat etc...
How can I get it balanced again???
Or isn't it going away??
I want to enjoy things again like I used to, now I'm sad my friends enjoy things and I don't completely..
Thank you, Frederik
Related Discussions
Avatar_n_tn
Dear Fredrick,
This is a difficult question to answer.  Of course it is always possible that these symptoms will gradually decrease but in general people continue to have skipped beats their entire life.  I would try to see if there are things that increase the palpitations and avoid those things if possible.  Many people are able to ignore the palpitations or focus less on their effects.  Finally, there are treatments for anxiety and palpitations such as beta-blockers and serotonin reuptake inhibitors (e.g. toprol, paxil).  In extreme cases an ablation procedure can sometimes help.
8 Comments
Blank
Avatar_n_tn
Hello, Frederik,

   It sounds to me like you are experiencing premature ventricular contractions (PVCs). These are not uncommon in the population. Your ventricle beats prematurely, then has a longer than usual time to refill until the next beat. This causes a sensation in your chest, a bit like something is inside trying to get out. If this happens every other beat, it is referred to as bigeminal PVCs. Every third beat, trigeminal PVCs; every four, quadrigeminal PVCs; etc.
   PVCs are brought on by stress, either physical (i.e., exercise), or emotional. I would guess that because you exercise so much, you also have a slow heart rate. This makes the PVCs even more pronounced. If they continue for a period, they leave you with a feeling of breathlessness. Since you are in shape, once exercise is begun, I would guess the PVCs subside to sinus rhythm. Since you exercise so much, there is really no problem with the PVCs. You are not at any real increased risk of heart attack or disease.
   I have had them for decades. I just accept them and move on. You can take medication to suppress them, but these have side effects that I think are unacceptable (such as reduced exercise capacity, reduced libido, or even possibly pro-arrhythmic, i.e., some can cause potential ventricular tachycardia, which can lead to life-threatening ventricular fibrillation, or "sudden death"). So, why take medication when you are not as risk with the PVCs?
   I am not a doctor, but I do read a lot, and have had many conversations with several cardiologists, so I hope this information is useful.

garynapa
Blank
Avatar_n_tn
Have you had any blood work done?  It almost sounds like you have an over-active thyroid.
Blank
Avatar_n_tn
GERD, or acid reflux can sometimes cause PVCs.  See if your doctor will prescribe a 3-4 week supply of Prevacid, Protonix or Prilsec.  If you get relief, this may be one answer.
Blank
Avatar_n_tn
I would just like to say that I do not believe the root cause of the PVCs in all individuals is STRESS. "Stress" is a way over-diagnosed, trendy phenomenon in medicine.  There are many things which could be implicated, and over which we have no control such as hormones.  I am a 40 year old female who all my life had one or two "blub-blub, flub-flub" sensations a month.  I remember this even as a child.  This sensation escalated over the last 6 mos. to intolerable levels with thousands of them a day.  I am not in a period of increased stress; in fact, my stress levels (until Sept. 11 that is) were decreased.  I had the echo and wore the holter monitor.  The structure of my heart is fine.  The holter did pick up the extra beats.  Caffeine and alcohol (I drink about 2 cups of coffee each day and have some wine or beer only on weekends) DEFINITELY would cause them to come on but not exclusively.  My good news is a that a low dose of tenormin (atenolol) has almost completely rid me of the nasty sensation.  I take 25 mg. once daily. For me, no side effects.  We often read about how harmful and scary meds are.  This has not been true for me -- the tenormin has been a godsend.  Good luck and may you find your answer, Maureen (PS  Written by a Mom who had three "unmedicated" births!)
Blank
Avatar_n_tn
It looks to me that you have Mitral Valve Prolapse Syndrome or Dysautonomia (unbalanced autonomic nervous system).  Here are some sites you can visit.  Only your doctor can diagnose your condition though so, I suggest you take an appointment with your doctor, have a discussion on all your symptoms and ask for medical tests.

www.mvpsupport.com
www.mvprolapse.com/what.htm
www.mediscene.com/mvp/

God bless you.
Blank
Avatar_n_tn
Reading through your question, it sounds like you are experiencing what I have been for the past two years.  Doctors also are having a difficult time diagnosis what I am experiencing.  I experience fast heart beating a short time after exercising or when I am under emotional stress, but never while I am actually in stress.  Then I too will have very slow heart beat and get a sensation of my heart dropping, as if in an elevator.  Have had numerous testing done, halter monitor, a month long events monitor, blood tests, echo-cardiogram, etc. all which showed my heart is healthy.  The doctor who just completed my events monitor said I should try a small dosage of Atenolol and see how this works.  I am a little concerned because my heart rate somedays seems to be really slow so I am not sure how this will affect this.  So you may want to talk to your doctor about if there are any medications that may relieve both the fast and slow heart rates.
TamiA
Blank
Avatar_n_tn
You know, it really gets my back up when I read people
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank